It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Psoriasis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2006, 09:59 AM   #1
Junior Member
(female)
 
Join Date: Nov 2006
Posts: 43
bloodyhell HB User
Psoriasis caused by Beta Blocker

I took a beta blocker many years ago to treat HBP. I have been battling plaque psoriasis (an immune response skin disorder) ever since. No one warned me of this possibility when I was given the drug. No one admitted that this strange new "rash" was caused by the drug. Now, it's a known fact that beta blockers can cause psoriasis in some people. I wish that I had tried other safer methods to lower my BP instead of just swallowing a pill.
Be very aware of the possible effects of all drugs. Ask lots of questions, do your own thorough research, and don't let anyone tell you how you feel. Trust your instincts.

 
Sponsors Lightbulb
   
Old 11-20-2006, 05:54 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Psoriasis caused by Beta Blocker

What you say is true, beta blockers can exacerbate or even cause psoriasis.

Alas, almost every drug has rare side effects...but the side effect isn't rare if you are the one who gets it.

It is possible that you had the defective immune system and the beta blocker merely pushed you over the edge, instead of the next irritant to come along but you;ll never know for sure.

I hope it gets better for you, psoriasis can be a nightmare to live with.

 
Sponsors Lightbulb
   
Old 01-06-2007, 09:34 PM   #3
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Psoriasis caused by Beta Blocker

I was on a beta blocker for years. I developed a persistant rash on my chest and back of my neck, after reading in a British journal that there was a correalation between beta blocker and early onset of diabetes I decided that it was time for me to ween off this medicine. Since discontinuing the beta blocker my skin rash has disappeared.

 
Old 01-07-2007, 09:38 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Psoriasis caused by Beta Blocker

There's a logical connection between beta-blockers and any allergic type rash. Basically beta-blockers prevent the effects of many adrenal hormones...some of these hormones routinely suppress inflammation anywhere in the body.
Hence blocking the effects of adrenal hormones can lead to an increase of inflammatory and allergic processes.

Even people allergic to a bee sting for example might be in more danger with beta blockade because when given the antidote...a shot of epinephrine (adrenaline)... the drug is partially blocked by the BB.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 06:03 PM
Beta Blocker Without Rash pete444 High & Low Blood Pressure 2 12-09-2008 07:07 AM
PAC's caused by Beta Blocker? colby88 High & Low Blood Pressure 3 04-20-2007 08:04 PM
Question re: CCBs & beta blockers Sonia567 High & Low Blood Pressure 14 12-24-2006 06:06 PM
How soon would beta blocker help with PVC's, if it's going to help at all? zosolizard Heart Disorders 10 12-20-2006 01:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!